Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Paducah, KY

March 2, 2012Franklin County, Jackson County, Williamson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Mar 2, 2012, 11:33 AM CST for Franklin County, Jackson County, Williamson County, Illinois. It was in force for 42 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 11:33 AM CST (17:33 UTC)
Expired
Mar 2, 2012, 12:15 PM CST
In force
42 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, IL, Jackson County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 93 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 11:33 AM CSTHAIL 0.75Carbondale, ILDIME SIZE HAIL REPORTED AT THE SIU AIRPORT.
Mar 2, 11:39 AM CSTHAIL 0.75West Frankfort, IL
Mar 2, 11:41 AM CSTFUNNEL CLOUDWest Frankfort, ILGOLF BALL SIZE HAIL REPORTED WITH THIS STORM.
Mar 2, 11:41 AM CSTHAIL 1West Frankfort, ILQUARTER SIZE HAIL REPORTED WITH NEAR ZERO VISIBILITY.
Mar 2, 11:42 AM CSTHAIL 0.75Benton, ILDIME SIZE HAIL REPORTED.
Mar 2, 11:44 AM CSTHAIL 0.884 Se Benton, IL
Mar 2, 11:48 AM CSTFUNNEL CLOUDThompsonville, ILFUNNEL CLOUD IS GOING UP AND DOWN.
Mar 2, 11:49 AM CSTFUNNEL CLOUD4 N Energy, IL
Mar 2, 11:57 AM CSTFUNNEL CLOUD3 S West Frankfort, ILFUNNEL CLOUD REPORTED ALONG INTERSTATE 57 BETWEEN BENTON AND WEST FRANKFORT.
Mar 2, 12:23 PM CSTTSTM WND GST 50Carbondale, ILPEA SIZE HAIL ALSO REPORTED 1/4 OF A MILE SOUTH OF HIGHWAY 13.
Mar 2, 12:25 PM CSTTSTM WND GST 50Hurst, ILNICKLE SIZE HAIL REPORTED WITH THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 9:54 AM CSTTornado Watch PDSSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS53 KPAH 021733
SVRPAH
ILC055-077-199-021815-
/O.NEW.KPAH.SV.W.0053.120302T1733Z-120302T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHEASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
  NORTHERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 1215 PM CST.

* AT 1127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
  LOCATED FROM CHRISTOPHER TO MURPHYSBORO...AND MOVING NORTHEAST AT 
  55 MPH.

  QUARTER SIZE HAIL WAS REPORTED IN CHRISTOPHER AT 1125 AM. 

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CARTERVILLE...HERRIN...CHRISTOPHER...JOHNSTON CITY...WEST
  FRANKFORT...BENTON...DE SOTO...CAMBRIA...HURST...CRAINVILLE...
  ROYALTON...ENERGY...ZEIGLER...PITTSBURG...WEST CITY...
  THOMPSONVILLE...BUSH...COLP...FREEMAN SPUR AND SPILLERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

LAT...LON 3779 8871 3770 8935 3781 8941 3813 8874
      3812 8872
TIME...MOT...LOC 1732Z 242DEG 47KT 3778 8926
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
989 
WWUS53 KPAH 021810
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1210 PM CST FRI MAR 2 2012

ILC055-077-199-021820-
/O.EXP.KPAH.SV.W.0053.000000T0000Z-120302T1815Z/
JACKSON IL-WILLIAMSON IL-FRANKLIN IL-
1210 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IN SOUTH
CENTRAL ILLINOIS...AND NORTHERN WILLIAMSON AND NORTHEASTERN JACKSON 
COUNTIES IN SOUTHERN ILLINOIS WILL EXPIRE AT 1215 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3779 8871 3770 8935 3781 8941 3813 8874
      3812 8872
TIME...MOT...LOC 1810Z 242DEG 47KT 3801 8870

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:06 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 6:06 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
606 AM CST FRI MAR 2 2012

.UPDATE...
ISSUED AT 602 AM CST FRI MAR 2 2012

UPDATED AVIATION SECTION ONLY FOR 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 230 AM CST FRI MAR 2 2012

WARM FRONT LIFTING INTO/THRU PAH FA ATTM. WE'LL BE SEEING THE MID 50S
SURFACE TDS PERCHED JUST TO OUR SOUTH SURGE NORTHWARD INTO THE
AREA IN THE NEXT 3 TO 4 HOURS. WINDS WILL BE PICKING UP AS
WELL...AND MODEL SOUNDING DATA SHOWS ELEVATED INSTABILITY WILL BE
RAMPING UP. TIME/HEIGHTS SHOW GOOD ISENTROPIC UPGLIDE KICKS IN AT
290-295K. ANTICIPATE OUTBREAK OF AM CONVECTION WITH SLGT RISK
SEVERE (RECENT SWOMCD OUTLOOKS PROBABLE WATCH) AS OVERRUNNING
STORMS SPILL TO THE COOL SIDE OF THE BOUNDARY (LARGE HAILERS
POSSIBLE). ALSO NOTED IS HELICITY ON THE BOUNDARY RUNNING 200-400
M2/S2 THRU THESE HOURS. IT APPEARS THE SWODY1 HAS EXPANDED THE MDT
RISK FOR THE COLD FRONT WESTWARD TO ACCOUNT FOR THIS WARM FRONTAL
DEVELOPMENT DURING THE AM HOURS...BUT THE MODERATE RISK IS STILL
MAINLY FOCUSING ON THE PM HOURS/COLD FRONT.

AND WITH REGARD TO THE COLD FRONT/PM HOURS/MDT RISK...THERE IS
STILL GOING TO BE A BATTLE BETWEEN THE EXTREMELY UNSTABLE
ATMOSPHERE WITH IMPRESSIVE WIND FIELDS...AND THE GRADUAL STARVING
OF MOISTURE THAT THE ATMOSPHERE WILL BE UNDERGOING AT ABOUT THE
TIME THE COLD FRONT ENTERS THE FRAY DURING THE MID TO LATE PM
HOURS. A CLOSE EXAMINATION OF THE NAM MODEL SOUNDINGS SUGGESTS THE
FLARE-UP IN THE FRONT WILL BE MAINLY TO OUR EAST...WHERE THE
GREATEST THREAT UNDER THE MDT RISK EXISTS...DUE MAINLY TO THE FAST
MOVEMENT OF THE FRONT/DRY AIR WORKING DOWN THE COLUMN. THE SLOWER
GFS BLOWS IT UP FURTHER WEST (OVER OUR ERN 1/2 FA) BEFORE SHOVING
IT TO THE EAST DURING THE EVENING. WILL CONTINUE TO HIT THIS POTENTIAL
HARD IN ALL PRODUCTS DUE TO THE IMPRESSIVE INSTABILITY/WIND
FIELDS. KEY WORD BEING POTENTIAL...DUE TO THE UNCERTAINY OF STORM
INITIATION/COLD FRONTAL TIMING/PASSAGE AND CONCERN THAT MAY
ULTIMATELY BE MORESO TO OUR EAST.

STRONG WIND FIELDS WITH 50+ KT WINDS JUST OFF THE SURFACE SHOULD
MIX DOWN IN THE WARM SECTOR THIS PM...WITH NAM BUFKIT SOUNDING
DATA REVEALING WIND GUSTS BRIEFLY HITTING WIND ADVISORY CRITERIA
IN A NARROW WINDOW AHEAD OF THE COLD FRONT THIS PM/EARLY EVENING.
HAVE POSTED WIND ADVISORY FOR THIS...ESP CONSIDERING CONTINUED
STORM DAMAGE CLEANUP FROM RECENT TORNADO OUTBREAK.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 AM CST FRI MAR 2 2012

THE SIGNAL FOR THE CYCLONIC NORTHWEST FLOW CONTINUES TO REMAIN IN
PLACE FOR SUNDAY AND SUNDAY NIGHT...SO LITTLE OR NO CHANGE TO
PREVIOUS FORECASTS FOR THIS MINOR PRECIPITATION EVENT.

THE MEDIUM RANGE NUMERICAL MODEL SUITE ALSO CONTINUES TO SHOW UPPER
LEVEL RIDGING ACROSS THE WFO PAH FORECAST AREA FROM MONDAY THROUGH
EARLY WEDNESDAY.  THE RANGE OF GUIDANCE CONTINUES TO SLOW THE
TRANSITION OF THE UPPER FLOW TO SOUTHWEST WITH TIME...WITH THE BASE
OF THE WESTERLIES INITIALLY ALONG AND WEST OF THE WFO PAH FORECAST
AREA ON WEDNESDAY.

THE IMPRESSED BAROCLINIC ZONE DUE TO THE GREATER SHEAR ALOFT ALONG
THE BASE OF THE WESTERLIES OVER THE WFO PAH FORECAST AREA SHOULD
PROVIDE A SLOW...BUT CONSISTENT TRANSLATION OF POP/WEATHER TO THE
SOUTHEAST WITH TIME FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
AT THIS TIME...MODELS ARE MORE STABLE WITH THE PRECIPITATION...SO
KEPT A PRIMARY MENTION OF SHOWERS THROUGH THE PERIOD VERSUS
THUNDERSTORMS.

FOR NEXT FRIDAY...A PROGRESSIVE HIGHER AMPLITUDE SHORTWAVE IS FORECAST
TO MOVE SOUTHEAST FROM THE UPPER MIDWEST...PLACING THE WFO PAH
FORECAST AREA BACK INTO NORTHWEST FLOW FOR LATE FRIDAY NIGHT INTO
NEXT SATURDAY. THIS WILL ALLOW THE EXIT OF THE LATTER WEEK RAINFALL
TO THE SOUTHEAST...WITH WRAP-AROUND PRECIPITATION MOVING IN FROM THE
NORTHWEST LATER ON FRIDAY.

WITH RESPECT TO TEMPERATURES...HAD CONSIDERED RAISING MAX
TEMPERATURES ANOTHER 1-3 DEGREES ABOVE CURRENT FORECAST VALUES. FOR
NOW...COMPROMISED AND INCREASED MAX TEMPERATURE VALUES NEXT WEEK BY
1-2 DEGREES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 602 AM CST FRI MAR 2 2012

SCATTERED THUNDERSTORMS THIS MORNING WERE NEAREST
KEVV/KOWB...WHERE A WARM FRONT WAS MAKING ITS PASSAGE. SLYS WILL
PICK UP AND GUST THROUGH THE PM HOURS WITH PEAK GUSTS INTO THE 30S
KTS. MORE STORMS ARE FORECAST THIS PM...BEST CHANCE EAST...AS THE
COLD FRONT MAKES ITS MOVE. VFR CONDITIONS SHOULD PREVAIL UNLESS A
STORM CREATES RESTRICTED VSBYS OR CIGS...WILL MAINTAIN VICINITY
MENTIONS TIL WE SEE THE WHITES OF ITS EYES. AFTER COLD FROPA THIS
EVENING...WINDS SHIFT TO WEST OR NORTHWEST AND DIMINISH OVERNIGHT
AS SKIES CLEAR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR ILZ075>078-080>094.

MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR MOZ076-086-087-100-107>112-114.

IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR INZ081-082-085>088.

KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
     FOR KYZ001>022.

&&
Hazardous weather outlook, Mar 2, 10:03 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1003 AM CST FRI MAR 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031615-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1003 AM CST FRI MAR 2 2012

...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

IN THE WAKE OF A WARM FRONTAL PASSAGE THIS MORNING...TEMPERATURES
AND HUMIDITY HAVE NOTICEABLY INCREASED...EFFECTIVELY DESTABILIZING THE
ATMOSPHERE ENOUGH TO CONTINUE THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS.

FOR TODAY...MUCH OF KENTUCKY AS WELL AS EXTREME SOUTHERN INDIANA
IS UNDER A HIGH RISK OF SEVERE STORMS. THE HIGH RISK IN OUR AREA
IS ROUGHLY ALONG AND EAST OF A LINE FROM AROUND CHRISNEY INDIANA
TO NEAR CADIZ KENTUCKY. THIS INCLUDES SPENCER COUNTY INDIANA...AND
IN KENTUCKY...THE COUNTIES OF DAVIESS...MCLEAN...MUHLENBERG...
HOPKINS...CHRISTIAN...AND TODD...AS WELL AS FAR EASTERN PORTIONS
OF HENDERSON...WEBSTER...AND TRIGG COUNTIES.

IN ADDITION...MUCH OF THE AREA EAST OF THE MISSISSIPPI RIVER
REMAINS UNDER A MODERATE RISK OF SEVERE STORMS...AND THIS INCLUDES
MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE REMAINDER
OF WESTERN KENTUCKY. A SLIGHT RISK OF SEVERE STORMS EXISTS IN
SOUTHEAST MISSOURI.

WHAT WILL HAPPEN TO CAUSE THIS HIGH RISK IS THE
FOLLOWING...STARTING LATE THIS MORNING...A COLD FRONT WILL START
ITS RAPID DRIVE WEST TO EAST ACROSS THE REGION...AS A SPRING LIKE
LOW PRESSURE SYSTEM LIFTS NORTHWARD TO THE GREAT LAKES. THE STRONG
DESTABILIZATION OF THE ATMOSPHERE OUT AHEAD OF THIS COLD FRONT
...IN COMBINATION WITH THE POWERFUL WIND FIELDS ALOFT...IS WHY
THIS STORM SITUATION WILL BE SO POTENTIALLY VIOLENT.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE THE POTENTIAL
THREATS IN THE HIGH AND MODERATE RISK ZONES THIS AFTERNOON. THE
ATMOSPHERIC PROFILE IS SUPPORTIVE OF LONG TRACKS OF WIND DAMAGING
OR TORNADIC STORMS.

ALSO TO NOTE...WIND FIELDS OUT AHEAD OF AND BRIEFLY BEHIND THE FRONT
WILL CREATE WINDY CONDITIONS WITH SOME GUSTS CAPABLE OF TOPPING
OUT AROUND 45 MPH WITHOUT THE AID OF ANY STORM. WINDS WILL AVERAGE
15 TO 30 MPH THROUGH THE AFTERNOON INTO THE EVENING HOURS. A WIND
ADVISORY HAS BEEN POSTED AND IS IN EFFECT FROM 10 AM UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

JP

In the hours before

Special weather statement, Mar 2, 10:34 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1034 AM CST FRI MAR 2 2012

ILZ080-084-MOZ076-086-087-100-107-021745-
PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-
INCLUDING THE CITIES OF...PINCKNEYVILLE...CARBONDALE...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN
1034 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

...TORNADO WATCH IN EFFECT FOR THE QUAD STATE REGION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEASTWARD AT
50 MPH ACROSS NORTHERN PARTS OF SOUTHEASTERN MISSOURI AND SOUTHWESTERN
ILLINOIS. THROUGH 1130 AM...THE STRONGEST THUNDERSTORMS WILL MOVE
THROUGH NORTHERN PARTS OF BOLLINGER AND CAPE GIRARDEAU COUNTIES AND
EASTERN PERRY COUNTY OF MISSOURI. THEY WILL EVENTUALLY MOVE THROUGH
JACKSON AND PERRY COUNTIES OF ILLINOIS. BRIEF HEAVY RAINFALL AND
GUSTY WINDS TO 40 MPH CAN BE EXPECTED. SMALL HAIL IS ALSO
POSSIBLE.
Local storm report, Mar 2, 11:14 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1114 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             MILL SPRING             37.06N 90.68W
03/02/2012  M0.75 INCH       WAYNE              MO   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Mar 2, 11:24 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HAIL             3 NE DE SOTO            37.85N 89.19W
03/02/2012  M0.75 INCH       JACKSON            IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Mar 2, 11:30 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     HAIL             HURST                   37.84N 89.14W
03/02/2012  M0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

SMITTY
Local storm report, Mar 2, 11:31 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1131 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             CHRISTOPHER             37.97N 89.05W
03/02/2012  M1.00 INCH       FRANKLIN           IL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY
Local storm report, Mar 2, 11:32 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HAIL             1 S ELKVILLE            37.90N 89.24W
03/02/2012  M0.88 INCH       JACKSON            IL   PUBLIC

            DIME SIZE HAIL REPORTED.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:30 AM CSTWind AdvisoryPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more19 hr
Mar 2, 11:12 AM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson33 min
Mar 2, 11:37 AM CSTTornado WarningPAHFranklin, Hamilton, Saline23 min
Mar 2, 11:44 AM CSTTornado WarningPAHFranklin, Hamilton, Saline, Williamson31 min
Mar 2, 12:02 PM CSTSevere Thunderstorm WarningPAHEdwards, Hamilton, White28 min
Mar 2, 12:03 PM CSTTornado WarningPAHAlexander, Pulaski, Union42 min
Mar 2, 12:07 PM CSTTornado WarningPAHHamilton, White38 min
Mar 2, 12:29 PM CSTSevere Thunderstorm WarningPAHWabash, White46 min
Mar 2, 12:39 PM CSTSevere Thunderstorm WarningPAHJohnson, Union36 min
Mar 2, 12:42 PM CSTSevere Thunderstorm WarningPAHAlexander, Pulaski33 min
Mar 2, 12:53 PM CSTTornado WarningPAHJohnson, Pope22 min
Mar 2, 12:58 PM CSTTornado WarningPAHWhite24 min
Mar 2, 1:09 PM CSTSevere Thunderstorm WarningPAHMassac, Pulaski20 min
Mar 2, 1:11 PM CSTTornado WarningPAHGallatin, Hardin, Pope, Saline34 min
Mar 2, 1:23 PM CSTSevere Thunderstorm WarningPAHMassac, Pope22 min
Mar 2, 1:28 PM CSTTornado WarningPAHGallatin32 min
Mar 2, 1:38 PM CSTTornado WarningPAHMassac37 min
Mar 2, 1:49 PM CSTTornado WarningPAHMassac, Pope26 min
Mar 2, 1:54 PM CSTTornado WarningPAHHardin36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.